PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Which drugs can cause tardive dyskinesia?

ANSWER

Older versions of antipsychotic drugs for schizophrenia, bipolar disorder, and other brain conditions may be more likely to cause these movements than newer ones, including:

Some drugs that treat nausea, reflux, and other stomach problems can also cause tardive dyskinesia, including:

  • Chlorpromazine (Thorazine)
  • Fluphenazine (Prolixin)
  • Haloperidol (Haldol)
  • Thioridazine (Mellaril)
  • Trifluoperazine (Stelazine)
  • Metoclopramide (Reglan)
  • Prochlorperazine (Compazine)
Reviewed by Arefa Cassoobhoy on December 17, 2019
Reviewed by Arefa Cassoobhoy on December 17, 2019

NEXT QUESTION:

How can your chances of getting tardive dyskinesia increase?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: